| Catalog Number |
PXSLIMLAN135T45 |
| Medical Device Problem Codes |
Break (1069); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/28/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the common iliac artery (cia) using a lantern delivery microcatheter (lantern), a non-penumbra catheter, and a guidewire.It was noted that the patient¿s anatomy was moderately tortuous.During the procedure, the physician placed the catheter into the right internal iliac artery (ica).While advancing the lantern through the catheter, the physician experienced resistance and the lantern became stuck.The physician decided to retract the lantern.While retracting the lantern, the physician felt and noticed via contrast imaging that the lantern fractured near the distal end.Therefore, the non-penumbra catheter containing the lantern was removed.The procedure was completed using a new lantern and a new catheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed that the catheter was fractured.Evaluation also revealed stretching near the fractured location.If the lantern is retracted against resistance, damage such as this may occur.It was reported that patient anatomy was tortuous.This may have contributed to some resistance experienced during the procedure.Further evaluation revealed that the distal fractured segment of the lantern was present inside the non-penumbra microcatheter.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.